MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following the intraocular lens (iol) implant procedure, the patient was unhappy with their vision.The lens was exchanged for a different model and diopter of the same company's lens after the initial implant procedure.No vitrectomy was performed but suture of incision or wound needed.The capsule bag remained intact.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned inside a sealed non-company sterilization pouch.The pouch was opened to evaluate the lens.The lens was adhered to the adhesive sides of a label.Viscoelastic was observed on the lens.The optic was broken and cut into pieces, typical of an insertion and removal.The larger of the broken optic portions was split and torn across the rings, through the central optic zone.Additional small, cracked damage was observed to the optic on the anterior and posterior.The anterior optic surface was also scratched between the outer rings and the outer edge.All product and batch history records are quality reviewed prior to product release.A qualified cartridge, handpiece, and viscoelastic were indicated.The root cause cannot be determined for the reported complaint.Each lens was subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The questionnaire response indicated that the patient was unhappy with vision.The multifocal toric company (1.50 cylinder) 22.5 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with a multifocal non-toric company 23.0 diopter (add power +2.2/+3.2 diopter) lens.This information that a multifocal toric lens was exchanged for a multifocal non-toric lens would reasonably suggest that the complaint may be unrelated to the product and that the replacement lens was an improved selection for this patient's vision needs.File will be reopened if new information is received.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20178392
Report Number1119421-2024-01762
Device Sequence Number15686180
Product Code MJP
UDI-Device Identifier00380652457439
UDI-Public(01)00380652457439(17)250321(11)211028(10)15292248
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.225
Device Lot Number15292248
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON PANOPTIX TRIFOCAL UV ABSORBING IOL.; MONARCH II LOADING FORCEPS.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; ORA SYSTEM WITH VERIFEYE MESSAGING.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale